Graves disease with hyperthyroidism and Hyporparathyroidism

I have graves disease with hyperthyroidism. A few months after I was diagnosed I started having serious muscle craps in my feet, hands and legs. One morning it started on my face and throat. I thought I was having a stroke, my hubby took me to hospital, and after many tests it turned out I had hyporparathyroidism. (lack of calcium) The doctor said my calcium was in my boots. He said it is very unusual to have both conditions. I have to take 2 x onealpha for the rest of my life. It turned out that lack of calcium can cause serious small muscle spasms including face, hands but most worrying the heart muscles. That was last year at this time.

I feel a lot more healthier this month than I have in the last year. Last week my consultant took me of medication for the thyriod problem. He said my blood tests were almost back to normal. So fingers crossed I continue to feel good.

I know what its like to be breathless, unable to walk far, tired and depressed, hair falling out and wondering when it is all going to stop. I thought I would leave this blog so that maybe it will give some people a little bit of hope. Some positive feedback is always good. Don't give up on yourself as it does get better.:)

3 Replies

oldestnewest
  • jaxbubbles good to know your health has improved albeit slowly. I learn some new complication or new diagnosis of thyroid symptoms every time I come on here. We do need more medically qualified specialists solely for the thyroid and related functions.

    Glad for you that it was diagnosed and treated.

    Do hope you are keeping a copy of all your blood test results and interpreting them in relation to how you feel.

    Wishing you continued improvement.

    wyn

  • You might find some interest on this page:

    In fact, parathyroid hormone (PTH) levels tend to be suppressed in hyperthyroidism...

    thyroidmanager.org/chapter/...

    Rod

  • Rod thanks for this link I read it all and was fascinated.

    Bev

You may also like...